Hi I was taken into hospital following blackouts and fast heart rates over 150 while resting. They have diagnosed me as having pre-excitation syndrome and put me on 50mg of antenol which seems to be helping, but i still get chest pain, shortness of breath and dizziness and extremely tired alot im not working as I have been sick following an op on my stomach so its not due to over working. Please can you tell me whether these symptoms are from the pre-excitation or from the tablets in taking and what can I do to help eliviate my symptoms and return to work, i work with mental health patients and Im not very good if I have to sit down all the time. thank you
Atenolol is notorious for making some people very fatigued. There are other beta blockers that do not cause symptoms like this. Talk to your doctor about trying another beta blocker like metoprolol. If these symptoms were present before starting the atenolol, it is not from your atenolol. Pre excitation syndromes can often be cured with ablation. You may want to consider an EP procedure to cure the fast heart rhythm. The pre excitation syndrome alone does not cause fatigue.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.